tardive dyskinesia


Also found in: Dictionary, Thesaurus, Medical, Acronyms, Wikipedia.
Related to tardive dyskinesia: neuroleptic malignant syndrome, tardive dystonia

tardive dyskinesia

[′tär·div ‚dis·kə′nē·zhə]
(medicine)
A movement disorder marked by involuntary twitching of the mouth, lips, tongue, arms, legs, or trunk; frequently associated with the use of neuroleptic drugs.
References in periodicals archive ?
* Papers will be judged on relevance to tardive dyskinesia, originality, scholarship, scientific rigor, valid methodology, clinical significance, and organization.
The current prevalence and factors associated with tardive dyskinesia among Filipino schizophrenic patients.
It is a global rating scale and records the occurrence of Tardive Dyskinesia (TD) in patients receiving neuroleptic medications and to follow the severity of a patient's TD over time.
* A review of the Tardive Dyskinesia products under development by companies and universities/research institutes based on information derived from company and industry-specific sources
Treatment of tardive dyskinesia Schizophr Bull 1997; 23: 583-609.
Further investigation into Reglan has determined that patients, including infants and children, and the elderly, face significant risk of developing tardive dyskinesia (http://www.consumernewsweekly.com/reglan-tardive-dyskinesia-warning-by-fda/).
My gran was given the wrong pills some years ago and has been left with tardive dyskinesia. She has facial movements that are distressing.
A boxed warning about an increased risk of tardive dyskinesia associated with the chronic use of metoclopramide will be added to the drug's label, according to the Food and Drug Administration.
The FDA's statement refers to an unspecified number of spontaneous reports of tardive dyskinesia in patients who took metoclopramide, the majority of whom took it for more than 3 months, Metoclopramide was approved in 1983 for treating symptomatic gastroesophageal reflux and for diabetic gastroparesis.
Antipsychotic-induced tardive dyskinesia is a potentially irremediable and debilitating condition with the onset most commonly associated with the use of first-generation antipsychotics.